Alert archive / Maine / Flash Flood Warnings in 2007
Flash Flood Warning 2, NWS Gray, ME
NWS Gray, ME issued this flash flood warning at Jul 28, 2007, 5:04 PM EDT for Somerset County, Maine. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2007, 5:04 PM EDT (21:04 UTC)
- Expired
- Jul 28, 2007, 8:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Gray, ME
- Area
- Whole counties
County Somerset County, ME
The radar
The Caribou radar (KCBW), 177 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 9.1 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 274 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 884 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KGYX 282105
FFWGYX
MEC025-290000-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GRAY ME
504 PM EDT SAT JUL 28 2007
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL SOMERSET COUNTY IN WEST CENTRAL MAINE...
* UNTIL 800 PM EDT
* AT 459 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM NEAR LAKE MOXIE...OR ABOUT 19
MILES SOUTHWEST OF GREENVILLE. RADAR INDICATES 3 TO 4 INCHES OF
RAIN HAS FALLEN OVER THE AREA OVER THE PAST 2 HOURS.
SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AREAS
AROUND LAKE MOXIE.
ANOTHER INCH OF RAIN IS POSSIBLE IN THE WARNED AREA OVER THE NEXT
FEW HOURS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4565 6969 4560 6969 4553 6977 4552 6975
4549 6975 4531 6969 4519 6987 4531 7006
4567 6971
TIME...MOT...LOC 2104Z 223DEG 18KT 4531 6988
$$
POHL3 follow-up statements
000
WGUS71 KGYX 282208
FFSGYX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
604 PM EDT SAT JUL 28 2007
MEC025-290000-
SOMERSET ME-
604 PM EDT SAT JUL 28 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM EDT FOR
CENTRAL SOMERSET COUNTY...
AT 558 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT SHOWERS AND THUNDERSTORMS WERE BEGINNING TO MOVE AWAY FROM THE
LAKE MOXIE AREA. HOWEVER...RADAR INDICATES THAT UP TO 5 INCHES OF
RAIN HAS FALLEN IN THE AREA SINCE 4 PM. THE PUBLIC REPORTED 3 INCHES
OF RAIN IN LESS THAN 45 MINUTES AT LAKE MOXIE. AREA STREAMS AND
RIVERS WILL CONTINUE TO RESPOND TO THE RAINFALL FOR THE NEXT FEW
HOURS.
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4565 6969 4560 6969 4553 6977 4552 6975
4549 6975 4531 6969 4519 6987 4531 7006
4567 6971
TIME...MOT...LOC 2204Z 223DEG 18KT 4553 6959
$$
POHL000
WGUS71 KGYX 282245
FFSGYX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
643 PM EDT SAT JUL 28 2007
MEC025-290000-
SOMERSET ME-
643 PM EDT SAT JUL 28 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM EDT FOR
CENTRAL SOMERSET COUNTY...
AT 636 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED NEW
THUNDERSTORM DEVELOPMENT THAT WILL CAUSE ADDITIONAL FLOODING
PROBLEMS. THIS STORM WAS LOCATED 11 MILES SOUTH OF THE FORKS...OR
ABOUT 26 MILES SOUTHWEST OF GREENVILLE...MOVING NORTHEAST AT 15 MPH.
THE THUNDERSTORM WILL BE NEAR...
6 MILES SOUTHEAST OF THE FORKS BY 705 PM EDT...
LAKE MOXIE BY 715 PM EDT...
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA. UP TO 5 INCHES OF RAIN HAS ALREADY FALLEN ACROSS THE
AREA.
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4565 6969 4560 6969 4553 6977 4552 6975
4549 6975 4531 6969 4519 6987 4531 7006
4567 6971
TIME...MOT...LOC 2243Z 209DEG 17KT 4520 6992
$$
POHL000
WGUS71 KGYX 282351
FFSGYX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
751 PM EDT SAT JUL 28 2007
MEC025-290001-
SOMERSET ME-
751 PM EDT SAT JUL 28 2007
...THE FLASH FLOOD WARNING WILL EXPIRE AT 800 PM EDT FOR CENTRAL
SOMERSET COUNTY...
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4565 6969 4560 6969 4553 6977 4552 6975
4549 6975 4531 6969 4519 6987 4531 7006
4567 6971
TIME...MOT...LOC 2351Z 209DEG 17KT 4548 6970
$$
POHLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 2:48 PM EDT, 2 hours 16 minutes earlier.
Area forecast discussion, Jul 28, 2:48 PM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 248 PM EDT SAT JUL 28 2007 .SYNOPSIS... HUMID AIR MASS...COURTESY OF A BERMUDA HIGH PRESSURE SYSTEM...WILL CONTINUE TO INFLUENCE REGION THROUGH THE WEEKEND. A SLOW MOVING COLD FRONT WILL SLOWLY APPROACH THE REGION SUNDAY...AND COME TO A CRAWL OVER THE REGION LATER SUNDAY THROUGH MONDAY. THE CONTINUING TROPICAL AIR MASS WILL SPAWN SHOWERS AND THUNDERSTORMS WHICH WILL CONTAIN HEAVY DOWNPOURS. THE FRONT WILL MOVE OFFSHORE DURING THE EARLY WORKWEEK...FOLLOWED BY HIGH PRESSURE AND SEASONABLE WEATHER FOR MIDWEEK. && .NEAR TERM /UNTIL 8 PM THIS EVENING/... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT THROUGH 8 PM AS SHOWERS AND THUNDERSTORMS CONTINUE THROUGH EARLY EVENING. SOME OF THIS ACTIVITY WILL CONTAIN TROPICAL DOWNPOURS ...GUSTY WINDS AND HAIL. && .SHORT TERM /7 PM THIS EVENING THROUGH 6 PM SUNDAY/... SEVERE THREAT WILL ABATE OVERNIGHT...THOUGH THERE WILL STILL BE A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS. AMPLE LOW LEVEL MOISTURE WILL PROMOTE QUITE A BIT OF FOG OVERNIGHT. INTENSITY OF SHOWERS AND THUNDERSTORMS WILL INCREASE ONCE AGAIN SUNDAY AFTERNOON. && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... MODELS CONTINUE TO INDICATE A CHANCE OF SHOWERS AND THUNDERSTORMS AGAIN SUNDAY NIGHT AND MONDAY...ALTHOUGH THEY APPEAR TO BE BACKING OFF A BIT. EXPECT TO SEE CONVECTIVE ACTIVITY DIMINISH A TAD SUNDAY NIGHT DUE TO DIURNAL CYCLE...THEN PICK UP AGAIN MONDAY AFTERNOON FOR THE SAME REASON. TROUGH FINALLY MOVES OFFSHORE ON TUESDAY...WITH HIGH PRESSURE BUILDING IN. FORECAST THEN LOOKS RELATIVELY DRY UNTIL FRIDAY...WHEN ANOTHER COLD FRONT DROPS THROUGH THE REGION. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... VFR TO MVFR CONDITIONS THIS AFTERNOON IN HAZE/SHOWERS/THUNDERSTORMS ...MAY GO BRIEFLY IFR/LIFR IN CONVECTION. IFR TO LIFR CONDITIONS OVERNIGHT THROUGH 14Z SUNDAY...THEN IMPROVE TO VFR/MVFR IN HAZE EXCEPT FOR ANY IFR IN AFTERNOON CONVECTION. && .MARINE... NO FLAGS SHORT TERM...THOUGH VISIBILITY IN FOG WILL FREQUENTLY BE BELOW 1 MILE THROUGH SUNDAY. LONG TERM...LOOK FOR THE POSSIBILITY OF FOG AGAIN SUNDAY NIGHT. AFTER MONDAY...HIGH PRESSURE MOVES IN TO DOMINATE THE WEATHER UNTIL FRIDAY. && .HYDROLOGY... SOUPY AIR MASS PROMOTING SOME REAL GULLY WASHERS. NEED TO KEEP ABREAST OF LOCALIZED HEAVY RAINFALL...ESPECIALLY WHERE REPEATED CONVECTION TRAINS OVER SAME LOCALES. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. &&
Hazardous weather outlook, Jul 28, 4:24 PM EDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 424 PM EDT SAT JUL 28 2007 ANZ150-170-NHZ001>010-013-014-292030- STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM- WATERS FROM STONINGTON (DEER ISLE) ME TO MERRIMACK RIVER MA FROM 25 TO 40 NM-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 424 PM EDT SAT JUL 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND THE COASTAL WATERS FROM STONINGTON ME TO THE MERRIMACK RIVER MA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ012>014-018>028-292030- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- 424 PM EDT SAT JUL 28 2007 ...SEVERE THUNDERSTORM WATCH 558 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE. .DAY ONE...SEVERE THUNDERSTORM WATCH IN EFFECT THROUGH 8 PM. SOME WIND AND HAIL POSSIBLE. HEAVY RAINFALL WITH ANY STORMS IS ALSO POSSIBLE. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ007>009-292030- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET- 424 PM EDT SAT JUL 28 2007 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...SEVERE THUNDERSTORM WATCH 558 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE. .DAY ONE...THROUGH TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 28, 12:38 PM EDT, 4 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 1238 PM EDT SAT JUL 28 2007 MEZ007-008-281730- NORTHERN FRANKLIN-NORTHERN OXFORD- 1238 PM EDT SAT JUL 28 2007 ...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY AND FRANKLIN COUNTY THROUGH 130 PM EDT... AT 1238 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED ALONG A LINE EXTENDING FROM OQUOSSOC TO 4 MILES NORTH OF SOUTH ARM...OR ALONG A LINE EXTENDING FROM 8 MILES WEST OF RANGELEY TO 14 MILES SOUTHWEST OF RANGELEY...MOVING NORTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND SOUTH ARM...MIDDLE DAM...OQUOSSOC AND TIM POND THROUGH 130 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
Special weather statement, Jul 28, 1:30 PM EDT, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 130 PM EDT SAT JUL 28 2007 MEZ018-023-NHZ010-014-281815- COASTAL ROCKINGHAM-COASTAL YORK-INTERIOR YORK-STRAFFORD- 130 PM EDT SAT JUL 28 2007 ...STRONG THUNDERSTORMS WILL IMPACT STRAFFORD AND ROCKINGHAM COUNTIES IN NEW HAMPSHIRE...AND YORK COUNTY IN MAINE THROUGH 215 PM EDT... AT 130 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM SOMERSWORTH TO 5 MILES SOUTHEAST OF HAMPTON TO 23 MILES SOUTH OF HAMPTON FALLS...OR ALONG A LINE EXTENDING FROM 3 MILES NORTH OF DOVER TO 5 MILES SOUTHEAST OF HAMPTON TO 4 MILES NORTHWEST OF BEVERLY... MOVING NORTHEAST AT 30 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND ROLLINSFORD...SOUTH BERWICK...NORTH HAMPTON...NEWINGTON...MADBURY...HAMPTON FALLS...HAMPTON... GREENLAND...DOVER AND SOUTH ELIOT THROUGH 215 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH ARE POSSIBLE WITH THESE STORMS.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 12:21 PM EDT | Severe Thunderstorm Warning | GYX | Somerset | 39 min |
| Jul 28, 2:15 PM EDT | Severe Thunderstorm Warning | GYX | York | 30 min |
| Jul 28, 2:46 PM EDT | Flash Flood Warning | GYX | Oxford | 3 hr |
| Jul 28, 4:15 PM EDT | Flash Flood Watch | GYX | Franklin, Oxford, Somerset | 8 hr |
| Jul 28, 4:24 PM EDT | Severe Thunderstorm Warning | GYX | Somerset | 36 min |
Nearby
Flash Flood Warnings in Maine, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.